Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 14, 2015, 9:16 PM PDT for Elko County, Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 9:16 PM PDT (04:16 UTC)
- Expired
- Apr 15, 2015, 8:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 4.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS75 KLKN 150416 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 916 PM PDT TUE APR 14 2015 NVZ033-151500- /O.CAN.KLKN.HW.W.0001.000000T0000Z-150415T1500Z/ /O.NEW.KLKN.WI.Y.0006.150415T0416Z-150415T1500Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 916 PM PDT TUE APR 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST OR SNOW MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-150530- /O.CAN.KLKN.HW.W.0001.000000T0000Z-150415T0600Z/ NORTHWESTERN NYE COUNTY- 916 PM PDT TUE APR 14 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING THRESHOLDS. THEREFORE THE WARNING HAS BEEN CANCELED. EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH DURING THE EVENING...THEN SUBSIDING DURING THE EARLY MORNING HOURS WEDNESDAY. $$ NVZ039-150530- /O.CAN.KLKN.HW.W.0001.000000T0000Z-150415T1200Z/ SOUTH CENTRAL ELKO COUNTY- 916 PM PDT TUE APR 14 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. THE THREAT FOR VERY STRONG WINDS HAS DIMINISHED...THEREFORE THE HIGH WIND WARNING IS BEING CANCELED. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SUBSIDING. $$
2 follow-up statements
643 WWUS75 KLKN 150908 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 208 AM PDT WED APR 15 2015 NVZ033-151500- /O.CON.KLKN.WI.Y.0006.000000T0000Z-150415T1500Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 208 AM PDT WED APR 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST OR SNOW MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
165 WWUS75 KLKN 151455 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 755 AM PDT WED APR 15 2015 NVZ033-151600- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-150415T1500Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 755 AM PDT WED APR 15 2015 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. WINDS HAVE DIMINISH BELOW WIND ADVISORY CRITERIA THIS MORNING. THUS THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...BREEZY CONDITIONS WILL CONTINUE THROUGH SUNSET TODAY WITH OCCASIONAL GUSTS 30 TO 40 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:13 PM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 14, 8:13 PM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 813 PM PDT TUE APR 14 2015 .SYNOPSIS...BREEZY TO WINDY CONDITIONS THROUGH THIS EVENING ACROSS THE REGION...WITH LOCALLY STRONG WINDS LINGERING INTO WEDNESDAY MORNING ACROSS EASTERN AND CENTRAL NEVADA. SNOW SHOWERS OVER NORTHEASTERN NEVADA THIS AFTERNOON WILL DIMINISH THIS EVENING AND OVERNIGHT. COOL ON WEDNESDAY WITH WARMER AND DRY CONDITIONS THURSDAY INTO FRIDAY. && .UPDATE...THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. NO OTHER CHANGES WILL BE MADE TO THE FORECAST. TEXT PRODUCTS WILL BE SENT SHORTLY. && .PREV DISCUSSION... /ISSUED AT 648 PM / UPDATE...THE WIND ADVISORY FOR WHITE PINE AND NORTHEAST NYE COUNTIES HAVE BEEN ALLOWED TO EXPIRE AT 7PM. NO OTHER CHANGES ARE BEING MADE TO THE GRIDS. TEXT PRODUCTS HAVE ALREADY BEEN SENT. PREV DISCUSSION... /ISSUED AT 314 PM / SHORT TERM...THIS EVENING THROUGH FRIDAY. THE COLD FRONT THAT SPREAD NORTHWEST TO SOUTHEAST ACROSS NEVADA TODAY HAS EXITED OFF INTO UTAH. ASSOCIATED TROUGH AXIS IS CURRENTLY OVER NORTHERN NEVADA BRINGING GUSTY NORTHWEST WINDS TO MOST OF THE CWA. SNOW SHOWERS ALSO PERSIST OVER MUCH OF NORTHEASTERN NEVADA...ALTHOUGH SHOWERS ARE EXPECTED TO DIMINISH THIS EVENING. WHILE ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE MINIMAL THROUGH 03Z...KEPT THE WINTER WEATHER ADVISORY GOING AS THE COMBINATION OF GUSTY WINDS AND SNOW SHOWERS CONTINUE TO REDUCE VISIBILITIES. THIS EVENING AND TONIGHT AS THE WESTERN EDGE OF THE TROUGH MOVES OVER NORTHERN NEVADA EXPECT WIND GUSTS TO INCREASE A LITTLE MORE...ESPECIALLY OVER HIGHER TERRAIN AND ALONG THE EASTERN SLOPES OF MOUNTAINS. HIGH WIND WARNINGS AND WIND ADVISORIES ACROSS EASTERN AND CENTRAL NEVADA LOOK GOOD AND AS SUCH HAVE LEFT ALL OF THEM IN EFFECT. VERY LIGHT SNOW SHOWERS POSSIBLE ACROSS THE MOUNTAINS OF NORTHEASTERN NEVADA TONIGHT INTO WEDNESDAY. OTHERWISE...EXPECT DRY CONDITIONS UNDER A COOL NORTHERLY FLOW ALOFT. DRY ACROSS THE ENTIRE CWA THURSDAY WITH A WARMING TREND THAT BRINGS TEMPERATURES BACK TO NEAR NORMAL LEVELS. WARM AIR MOVING IN FROM THE SOUTHWEST WILL BRING HIGHS FRIDAY BACK ABOVE NORMAL WITH 60S IN MOST VALLEY LOCATIONS. LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. MODELS STILL NOT IN VERY GOOD AGREEMENT THROUGH MOST OF THE LONG TERM PERIOD. THUS LITTLE CHANGE FROM PREVIOUS FORECAST PACKAGE. MODELS DO AGREE ON DRY CONDITIONS FRIDAY NIGHT WITH GFS STRONGER WITH RIDGE NUDGING INTO THE CWA. MODELS SUGGEST SOME SORT OF WEAK SYSTEM MOVING ACROSS NORTHERN NEVADA SATURDAY AFTERNOON. OTHERWISE MAINLY DRY CONDITIONS WITH NORTHWESTERLY FLOW ALOFT OVER THE CWA. EC AND GFS STILL INDICATE A SYSTEM MOVING INTO THE CWA ON WEDNESDAY. AVIATION...AS THE COLD FRONT CONTINUES TO MOVE THROUGH UTAH THIS EVENING...NORTHWEST WINDS OVER THE TAF SITES WILL DIMINISH LATER THIS EVENING ALONG WITH DRY CONDITIONS. BREEZY NORTH WINDS OF 15 TO 25 MPH WITH GUSTS UP 35 MPH WILL DEVELOP WEDNESDAY AFTERNOON AS THE SYSTEM CONTINUES TO PUSH EASTWARD. && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM PDT WEDNESDAY FOR SOUTH CENTRAL ELKO COUNTY. HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHWESTERN NYE COUNTY. HIGH WIND WARNING UNTIL 8 AM PDT WEDNESDAY FOR SOUTHEASTERN ELKO COUNTY. && 86/97
In the hours before
Local storm report, Apr 14, 5:46 PM PDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
546 PM PDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM NON-TSTM WND GST 8 E TONOPAH 38.06N 117.09W
04/14/2015 M60 MPH NYE NV ASOS
TONOPAH AIRPORT ASOS SENSOR
&&
RLCLocal storm report, Apr 14, 5:53 PM PDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
553 PM PDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM NON-TSTM WND GST 13 SW CLOVER VALLEY 40.73N 115.22W
04/14/2015 M59.00 MPH ELKO NV MESONET
RUBY VALLEY NDOT SENSOR
&&
RLCNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.